Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 3, 2021, 9:59 PM CDT for LeFlore County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 9:59 PM CDT (02:59 UTC)
- Expired
- May 3, 2021, 10:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted.
635
WWUS84 KTSA 040259
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
959 PM CDT Mon May 3 2021
ARZ029-OKZ076-040330-
Sebastian AR-Le Flore OK-
959 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 1030 PM CDT...
At 958 PM CDT, a strong thunderstorm was located near Wister, moving
northeast at 50 mph.
Penny to nickel size hail and winds in excess of 40 mph will be
possible with this storm.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Hartford... Midland...
Cameron... Heavener Runestone State Park...
Lake Wister State Park... Shady Point...
Rock Island... Patterson...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Arkansas.
LAT...LON 3497 9424 3495 9432 3496 9433 3495 9434
3496 9437 3494 9439 3495 9441 3493 9443
3493 9444 3492 9445 3484 9479 3502 9492
3522 9448
TIME...MOT...LOC 0258Z 242DEG 44KT 3496 9476
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 3, 6:51 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 3, 6:51 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 651 PM CDT Mon May 3 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR ceilings will develop this evening as numerous showers and thunderstorms overspread the area. Showers will linger into Tuesday morning at the northeast Oklahoma sites, with mainly MVFR ceilings continuing. Ceilings are expected to improve to VFR at the northeast Oklahoma sites Tuesday afternoon. North winds will gust to over 20 knots at times later tonight and Tuesday. && .PREV DISCUSSION... /Issued 147 PM CDT Mon May 3 2021/ DISCUSSION... The stage is set for the weather to get active late this afternoon into the overnight hours across eastern Oklahoma and western Arkansas. At 1 pm, a cold front was located near a Jay, Oklahoma to Chandler, Oklahoma line. A warm front had surged north to around Interstate 40. Meanwhile a mid-level low was spinning over the southern Rockies. The airmass in the warm sector south of I-40 has become increasingly unstable with surface dew points in the mid 60s to lower 70s and temperatures in the upper 70s and lower 80s. Surface based cape values are already in in the 3000 to 4000 J/KG range across this afternoon. Rapid thunderstorm development is expected later this afternoon and evening as the cap weakens in the vicinity of the the cold front as it sags further to the south and east. Some of the CAM solutions hint the initial thunderstorm development will take place across east-central Oklahoma and further to the south along the dry line into north-central Texas. This initial activity is expected to become severe with very large hail, damaging winds to around 70 mph and tornadoes all possible as the deep layer shear improves across the region. Severe thunderstorms are expected to line up all along the cold front/dry line and spread to east as the evening wears on with damaging winds and large hail becoming the main concern. However, the tornado threat will continue. Additional thunderstorms are expected to develop behind the cold front this evening across northeast Oklahoma as the mid-level shortwave approaches from the west. These storms will likely pose a large hail threat. The severe weather threat will wind down as we move into the early morning hours of Tuesday. However, the chances of showers and storms will persist into Tuesday afternoon as the mid-level system moves across the region. Much cooler temperatures are forecast for Tuesday in the wake of the departing cold front. There will be small chances for showers across portions of eastern Oklahoma and western Arkansas Wednesday night as a weak system moves through the region. Unsettled weather returns over the weekend and into early next week as a frontal boundary sags into the areas. the region && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....05
Hazardous weather outlook, May 3, 4:58 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Tulsa OK 458 PM CDT Mon May 3 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 PM CDT Mon May 3 2021 ...SEVERE WEATHER LATE THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest Arkansas. AREA OF GREATEST RISK...Along and Southeast of Okfuskee county Benton county. SEVERE THUNDERSTORM. RISK...Critical. AREA...South of Interstate 44 and also Northwest Arkansas. ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest Arkansas. AREA AT GREATEST RISK...ALong and Southeast of Okfuskee county to Benton county. FLASH FLOOD. RISK...Limited. AREA...East Central and Southeast Oklahoma and also Northwest Arkansas. ONSET...After 7 PM. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM. DISCUSSION... Severe thunderstorms are expected this evening into tonight as a cold front pushes across southeast Oklahoma and northwest Arkansas. Thunderstorms are forecast to develop and quickly strengthen early this evening and move into Southeast Oklahoma and spread across eastern Oklahoma and northwest Arkansas this evening and tonight. The greatest severe threat is expected ahead of the front from Okfuskee county in east central Oklahoma to Benton county in northwest Arkansas and southeast through southeast Oklahoma and west central Arkansas. Large hail to the size of baseballs, damaging winds of 70 mph and a couple of tornadoes will be possible within these locations. These storms should start out more discrete and organize into a line of storms as they move over far southeast Oklahoma and western Arkansas late this evening. As this transition occurs, severe weather threats are forecast to transition to more of a damaging wind and large hail threat with an low tornado potential along the leading line of storms overnight. Periods of heavy rainfall are also possible with these storms with rainfall amounts greater than one inch across parts of southeast Oklahoma and northwest Arkansas. This rainfall on top of recent rains will allow for areas of flash flooding conditions to be possible. Behind the front across northeast Oklahoma, storms look to be more elevated in nature with large hail to the size of golf balls and damaging winds of 60 mph possible. These storms along with severe weather conditions will remain possible into the overnight hours before the front exits the region. Overall severe potentials should begin to weaken after midnight tonight. Rain and isolated thunderstorm chances will remain possible late tonight into Tuesday as the upper level low pressure system moves across the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY AND THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances return Friday night and continue through the weekend as low level moisture begins to increase with stronger zonal flow aloft. Some of these storms could be strong to severe. Continue to monitor the latest forecast. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management personnel should continue to closely monitor weather conditions this evening into tonight as severe weather is expected over much of eastern Oklahoma and Northwest Arkansas. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 3, 9:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL POTEAU 35.05N 94.62W
05/03/2021 E0.75 INCH LE FLORE OK EMERGENCY MNGR
&&
JDSLocal storm report, May 3, 9:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND GST VAN BUREN 35.44N 94.35W
05/03/2021 E60 MPH CRAWFORD AR CO-OP OBSERVER
THUNDERSTORM WIND GUST ESTIMATED TO 60 MPH.
&&
JDSLocal storm report, May 3, 9:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND GST FORT SMITH REGIONAL AIR 35.34N 94.37W
05/03/2021 M62 MPH SEBASTIAN AR ASOS
THUNDERSTORM WINDS OF 62 MPH MEASURED BY ASOS EQUIPMENT
AS THE FORT SMITH REGIONAL AIRPORT.
&&
JDSSpecial weather statement, May 3, 9:57 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
957 PM CDT Mon May 3 2021
OKZ076-040330-
Le Flore OK-
957 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 1030 PM CDT...
At 957 PM CDT, a strong thunderstorm was located 7 miles southeast of
Big Cedar, moving north at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Big Cedar...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.
LAT...LON 3452 9470 3488 9461 3484 9445 3452 9446
3451 9447 3451 9465
TIME...MOT...LOC 0257Z 199DEG 24KT 3457 9457
LacyLocal storm report, May 3, 9:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND DMG VAN BUREN 35.44N 94.35W
05/03/2021 CRAWFORD AR CO-OP OBSERVER
MULTIPLE REPORTS OF TREES DAMAGED OR DOWNED BY
THUNDERSTORM WINDS.
&&
JDSSpecial weather statement, May 3, 9:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
959 PM CDT Mon May 3 2021
ARZ029-OKZ076-040330-
Sebastian AR-Le Flore OK-
959 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 1030 PM CDT...
At 958 PM CDT, a strong thunderstorm was located near Wister, moving
northeast at 50 mph.
Penny to nickel size hail and winds in excess of 40 mph will be
possible with this storm.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Hartford... Midland...
Cameron... Heavener Runestone State Park...
Lake Wister State Park... Shady Point...
Rock Island... Patterson...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Arkansas.
LAT...LON 3497 9424 3495 9432 3496 9433 3495 9434
3496 9437 3494 9439 3495 9441 3493 9443
3493 9444 3492 9445 3484 9479 3502 9492
3522 9448
TIME...MOT...LOC 0258Z 242DEG 44KT 3496 9476The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:04 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 41 min |
| May 3, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 45 min |
| May 3, 7:19 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| May 3, 7:27 PM CDT | Tornado Warning | TSA | Pittsburg | 33 min |
| May 3, 7:37 PM CDT | Special Weather Statement | TSA | Muskogee | 23 min |
| May 3, 7:39 PM CDT | Flash Flood Warning | TSA | Pittsburg | 3 hr |
| May 3, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 48 min |
| May 3, 7:45 PM CDT | Tornado Warning | TSA | Pittsburg | 27 min |
| May 3, 7:49 PM CDT | River Flood Advisory | TSA | Cherokee | 12 hr |
| May 3, 8:01 PM CDT | Special Weather Statement | TSA | Muskogee | 29 min |
| May 3, 8:05 PM CDT | Tornado Warning | TSA | Latimer | 25 min |
| May 3, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 34 min |
| May 3, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 36 min |
| May 3, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 42 min |
| May 3, 8:28 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| May 3, 8:44 PM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| May 3, 8:47 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| May 3, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 53 min |
| May 3, 8:53 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 37 min |
| May 3, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 32 min |
| May 3, 9:02 PM CDT | Special Weather Statement | TSA | Creek | 28 min |
| May 3, 9:02 PM CDT | Tornado Warning | TSA | Pushmataha | 28 min |
| May 3, 9:04 PM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
| May 3, 9:18 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| May 3, 9:33 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 3 hr |
| May 3, 9:38 PM CDT | Tornado Warning | TSA | Sequoyah | 37 min |
| May 3, 9:42 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 3 hr |
| May 3, 9:57 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 3, 10:12 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| May 3, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| May 3, 10:19 PM CDT | Flash Flood Warning | TSA | Adair | 3 hr |
| May 3, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 39 min |
| May 3, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| May 4, 1:41 AM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| May 4, 2:27 AM CDT | Special Weather Statement | TSA | Pittsburg | 33 min |
| May 4, 2:28 AM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| May 4, 2:50 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 25 min |
| May 4, 8:08 AM CDT | River Flood Warning | TSA | Cherokee | 29 hr |
| May 4, 8:15 AM CDT | River Flood Warning | TSA | Adair, Delaware | 13 hr |
| May 4, 8:15 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 24 hr |
| May 3, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 39 min |
| May 3, 10:02 PM CDT | Tornado Warning | TSA | Crawford, Franklin | 15 min |
| May 3, 10:12 PM CDT | Special Weather Statement | TSA | Carroll | 33 min |
| May 3, 10:12 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 48 min |
| May 3, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 39 min |
| May 3, 10:31 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison, Washington | 44 min |
| May 3, 10:52 PM CDT | Special Weather Statement | TSA | Sebastian | 23 min |
| May 3, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 52 min |
| May 3, 11:14 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 13 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.